JOHN R. MUEH, M.D.; KENNETH D. HERBST, M.D.; SAMUEL I. RAPAPORT, M.D.
A retrospective study was carried out to determine the frequency of thrombosis in patients with the lupus anticoagulant. Thirty-five patients fulfilled laboratory criteria for the diagnosis of the lupus anticoagulant. Eight of these patients had evidence of clinically significant thrombosis while their plasma showed a prolonged partial thromboplastin time due to the anticoagulant. Four of the patients with thrombosis had concurrent autoimmune disease and three other patients were receiving phenothiazine medication. Moderate thrombocytopenia was noted in four patients with thrombosis. None of the patients with the lupus anticoagulant bled abnormally. This study suggests that patients with the lupus anticoagulant may be at increased risk of thrombosis.
Learn more about subscription options.
Register Now for a free account.
MUEH JR, HERBST KD, RAPAPORT SI. Thrombosis in Patients with the Lupus Anticoagulant. Ann Intern Med. 1980;92:156–159. doi: 10.7326/0003-4819-92-2-156
Download citation file:
Published: Ann Intern Med. 1980;92(2_Part_1):156-159.
Hematology/Oncology, Hospital Medicine, Platelet Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only